Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 42, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 6, 2023, 3:35 AM EST for Washington County, Wilkinson County, Georgia. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2023, 3:35 AM EST (08:35 UTC)
- Expired
- Jan 7, 2023, 4:26 AM EST
- In force
- 25 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.32 ft at Jan 6, 2023, 11:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
570
WGUS42 KFFC 060835
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
335 AM EST Fri Jan 6 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Oconee River at Avant Mine near Oconee affecting Wilkinson and
Washington Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC303-319-062045-
/O.NEW.KFFC.FL.W.0042.230106T0835Z-000000T0000Z/
/OCOG1.1.ER.230106T0745Z.230106T0745Z.000000T0000Z.NO/
335 AM EST Fri Jan 6 2023
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is expected.
* WHERE...Oconee River at Avant Mine near Oconee.
* WHEN...From early this morning until further notice.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Friday the stage was 17.7 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$4 follow-up statements
729
WGUS82 KFFC 061054
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
554 AM EST Fri Jan 6 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River at Avant Mine near Oconee affecting Wilkinson and
Washington Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC303-319-062300-
/O.CON.KFFC.FL.W.0042.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.230106T0745Z.230106T1045Z.000000T0000Z.NO/
554 AM EST Fri Jan 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River at Avant Mine near Oconee.
* WHEN...Until further notice.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Friday the stage was 18.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:45 AM EST Friday was 18.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$065
WGUS82 KFFC 061400
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
900 AM EST Fri Jan 6 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River at Avant Mine near Oconee affecting Wilkinson and
Washington Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC303-319-070200-
/O.CON.KFFC.FL.W.0042.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.230106T0745Z.230106T1230Z.000000T0000Z.NO/
900 AM EST Fri Jan 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River at Avant Mine near Oconee.
* WHEN...Until further notice.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
* ADDITIONAL DETAILS...
- At 7:45 AM EST Friday the stage was 18.2 feet and rising.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM EST Friday was 18.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$635
WGUS82 KFFC 070116
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
816 PM EST Fri Jan 6 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River at Avant Mine near Oconee affecting Washington and
Wilkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC303-319-071330-
/O.CON.KFFC.FL.W.0042.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.230106T0745Z.230106T1615Z.000000T0000Z.NO/
816 PM EST Fri Jan 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River at Avant Mine near Oconee.
* WHEN...Until further notice.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Friday the stage was 18.1 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM EST Friday was 18.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
- Flood History...This crest compares to a previous crest of
18.5 feet on 12/15/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$866
WGUS82 KFFC 070926
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
426 AM EST Sat Jan 7 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River at Avant Mine near Oconee affecting Washington and
Wilkinson Counties.
GAC303-319-071030-
/O.CAN.KFFC.FL.W.0042.000000T0000Z-230107T0926Z/
/OCOG1.1.ER.230106T0745Z.230106T1615Z.000000T0000Z.NO/
426 AM EST Sat Jan 7 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Oconee River at Avant Mine near Oconee.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Friday the stage was 18.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM EST Friday was 18.3 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 6, 12:48 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 6, 12:48 AM EST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1248 AM EST Fri Jan 6 2023 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 230 PM EST Thu Jan 5 2023 Mostly clear skies expected through the short term as a much drier airmass has settled in across the area. With high pressure building into the area combined with dewpoints in the 30s...no precipitation is expected through Sat morning. Temps still expected to be a few degrees above seasonal norms with highs in the upper 50s and 60s Today and Friday but low temps will still get down into the 30s Tonight and Friday night. 01 && .LONG TERM... (Saturday morning through next Wednesday) Issued at 230 PM EST Thu Jan 5 2023 Extended period, while active, should be relatively benign. PoPs increase Saturday as ridge axis slides east and longwave trough progresses eastward into the area. Models are in better agreement with the position of the low pressure over the Ohio Valley by Sunday morning, but still differ in deepening/closed trends. Moisture axis over north Georgia will be the focus for precipitation late Saturday through early Sunday, then spread south and east through Sunday night ahead of cold front. At this time, rainfall amounts of 0.25" or less are expected, with isolated higher amounts to 0.50" possible. Even with the recent flooding, soils should be able to handle these amounts without issue. Brief high pressure returns to the area Monday between systems in the progressive weather pattern. By Tuesday, another wave of precipitation is expected as yet another longwave trough traverses the US. Latest Euro keeps Georgia generally dry, with rain chances isolated to far northeastern CWA from a farther north low center as it moves through the Ohio Valley. The GFS, the far wetter of the two, drops the low into the Tennessee Valley, increasing PoPs late Monday over south Georgia and spreading them north into Tuesday. With the differing solutions, have opted to hold to the NBM at this time -- just slight chance PoPs. The final rain system to move through will be late in the period, with yet a third longwave trough and deepening closed low barreling through the ArkLaTex late Thursday. NBM seemed a little too fast on the onset of precipitation (similar to the Euro and less with the GFS), so opted for the NBM PP06 to delay better PoPs to late Thursday (trending more GFS). Low center drops over north Georgia by late Friday night and slowly exits by Sunday. There is still plenty of time for evolution of this pattern, so did not focus heavily on this Day 7-8 period. 'Mild' January temperatures are expected through the period, with highs in the 50s and 60s across much of the area and lows starting off in the 30s over the weekend, but then largely in the 40s. 31 && .AVIATION... (06Z TAFS) Issued at 1246 AM EST Fri Jan 6 2023 VFR conditions are expected to persist through the TAF period, with mainly clear skies and only a few upper level clouds. Winds will be W to NW at 5-10 kts before becoming light and variable this evening. //ATL Confidence...Avi Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 36 60 43 54 / 0 0 20 50 Atlanta 36 61 45 55 / 0 0 20 60 Blairsville 33 55 40 48 / 0 20 30 60 Cartersville 34 61 45 55 / 0 10 30 60 Columbus 36 64 43 61 / 0 0 10 40 Gainesville 37 59 44 51 / 0 10 20 60 Macon 35 66 40 63 / 0 0 10 30 Rome 34 60 45 55 / 0 20 40 60 Peachtree City 34 63 43 58 / 0 0 20 50 Vidalia 38 65 41 66 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....31 AVIATION...King
Hazardous weather outlook, Jan 5, 9:38 PM EST, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 938 PM EST Thu Jan 5 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 938 PM EST Thu Jan 5 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 9:03 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.